Cookbook asymptotics for spiral and scroll waves in excitable media
Margerit, Daniel and Barkley, Dwight. (2002) Cookbook asymptotics for spiral and scroll waves in excitable media. Chaos, 12 (3). pp. 636-649. ISSN 1054-1500Full text not available from this repository.
Official URL: http://dx.doi.org/10.1063/1.1484875
Algebraic formulas predicting the frequencies and shapes of waves in a reaction-diffusion model of excitable media are presented in the form of four recipes. The formulas themselves are based on a detailed asymptotic analysis (published elsewhere) of the model equations at leading order and first order in the asymptotic parameter. The importance of the first order contribution is stressed throughout, beginning with a discussion of the Fife limit, Fife scaling, and Fife regime. Recipes are given for spiral waves and detailed comparisons are presented between the asymptotic predictions and the solutions of the full reaction-diffusion equations. Recipes for twisted scroll waves with straight filaments are given and again comparisons are shown. The connection between the asymptotic results and filament dynamics is discussed, and one of the previously unknown coefficients in the theory of filament dynamics is evaluated in terms of its asymptotic expansion. (C) 2002 American Institute of Physics.
|Item Type:||Journal Article|
|Subjects:||Q Science > QA Mathematics
Q Science > QC Physics
|Divisions:||Faculty of Science > Mathematics|
|Journal or Publication Title:||Chaos|
|Publisher:||American Insitute of Physics|
|Official Date:||September 2002|
|Number of Pages:||14|
|Page Range:||pp. 636-649|
Actions (login required)
Downloads per month over past year